Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 40, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 18, 2009, 10:18 PM EST for Harris County, Meriwether County, Troup County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2009, 10:18 PM EST (03:18 UTC)
- Expired
- Feb 18, 2009, 11:00 PM EST
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Harris County, GA, Meriwether County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 3:32 PM EST | Tornado Watch | SPC | 7 hr |
| Feb 18, 10:14 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 479 m²/s²
- 0-3 km storm-relative helicity
- 475 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 190318
SVRFFC
GAC145-199-285-190400-
/O.NEW.KFFC.SV.W.0040.090219T0318Z-090219T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1018 PM EST WED FEB 18 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HARRIS COUNTY IN WEST CENTRAL GEORGIA
SOUTHERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
SOUTHERN TROUP COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 1100 PM EST
* AT 1016 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES SOUTH OF LA GRANGE TO WEST POINT...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
MOUNTAIN-CALLAWAY GARDENS...WARM SPRINGS...MANCHESTER AND SHILOH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST
THURSDAY MORNING FOR SOUTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3299 8505 3294 8454 3283 8464 3283 8468
3279 8468 3274 8473 3280 8516 3288 8519
3290 8519
TIME...MOT...LOC 0317Z 275DEG 41KT 3293 8502 3284 8515
$$2 follow-up statements
000
WWUS52 KFFC 190337
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1037 PM EST WED FEB 18 2009
GAC285-190347-
/O.CAN.KFFC.SV.W.0040.000000T0000Z-090219T0400Z/
TROUP GA-
1037 PM EST WED FEB 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TROUP COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM EST
THURSDAY MORNING FOR SOUTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3287 8494 3286 8486 3293 8485 3297 8479
3296 8478 3294 8455 3284 8465 3283 8468
3278 8468 3274 8473 3279 8506
TIME...MOT...LOC 0337Z 288DEG 49KT 3291 8474 3278 8493
$$
GAC145-199-190400-
/O.CON.KFFC.SV.W.0040.000000T0000Z-090219T0400Z/
HARRIS GA-MERIWETHER GA-
1037 PM EST WED FEB 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EST
FOR SOUTHERN MERIWETHER AND NORTHERN HARRIS COUNTIES...
AT 1035 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DURAND TO 8 MILES SOUTHWEST OF PINE MOUNTAIN-CALLAWAY GARDENS...
MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO F.D.
ROOSEVELT STATE PARK...PINE MOUNTAIN VALLEY...RALEIGH...WARM SPRINGS
AND SHILOH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST
THURSDAY MORNING FOR SOUTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3287 8494 3286 8486 3293 8485 3297 8479
3296 8478 3294 8455 3284 8465 3283 8468
3278 8468 3274 8473 3279 8506
TIME...MOT...LOC 0337Z 288DEG 49KT 3291 8474 3278 8493
$$000
WWUS52 KFFC 190355
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 PM EST WED FEB 18 2009
GAC145-199-190404-
/O.EXP.KFFC.SV.W.0040.000000T0000Z-090219T0400Z/
HARRIS GA-MERIWETHER GA-
1054 PM EST WED FEB 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MERIWETHER AND
NORTHERN HARRIS COUNTIES HAS BEEN CANCELLED...
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM EST
THURSDAY MORNING FOR SOUTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3287 8494 3286 8486 3293 8485 3297 8479
3296 8478 3294 8455 3284 8465 3283 8468
3278 8468 3274 8473 3279 8506
TIME...MOT...LOC 0354Z 275DEG 46KT 3291 8449 3278 8468
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 5:15 PM EST, 5 hours 3 minutes earlier.
Area forecast discussion, Feb 18, 5:15 PM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 PM EST WED FEB 18 2009 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... MAIN CONCERN FOR SHORT TERM IS THREAT FOR SEVERE WEATHER. STRONG SPRINGLIKE STORM SYSTEM...BUT DYNAMICS AND THERMODYNAMICS ARE NOT IN PHASE. THUS...THERE REMAINS SOME CONCERN FOR HOW MUCH THREAT OF SEVERE WEATHER ACTUALLY EXISTS. A LEADING SHORT WAVE AND MID-LEVEL WARM ADVECTION BROUGHT SCT NON-SEVERE SHRA/TSRA TO THE CWA EARLY THIS MORNING. A PSEUDO IN-SITU WEDGE IN PLACE ACROSS NE GA...WITH TEMPS STILL ONLY IN THE 40S. WARMER...MORE UNSTABLE AIR ADVECTING NWD INTO SW/SC GA...WHERE TEMPS HAVE RISING INTO THE 60S. HOWEVER...DEWPOINTS STILL ONLY IN THE 50S CLEAR DOWN INTO THE FL PANHANDLE. STRONG 60KT LLJ ALREADY EXITING THE REGION AND MOVING INTO NC/SC. MUCAPES INCREASING TO 200 NORTH TO 600 C/S THROUGH THE AFTERNOON AND 60 DEWPOINTS CREEPING TOWARD FAR SW GA BEFORE THE AFTERNOON IS OVER. SOUTHERN STREAM SHORT WAVE MOVING INTO TX PHASING WITH STRONG SHORT WAVE DIVING SOUTH FROM NORTHERN PLAINS. THIS WILL RESULT IN A SHORT-TERM PATTERN CHANGE TRANSITION TO A FULL LATITUDE EASTERN U.S. TROUGH AND DEEPENING POLAR VORTEX FRI-SAT. SPC HAS OUTLOOKED PARTS OF WEST CENTRAL GA...INCLUDING ATL... FOR A MDT RISK...WITH THE REMAINDER OF THE CWA IN A SLGT RISK. AGAIN...PARAMETERS DO NOT APPEAR TO BE ALIGNED FOR A MAJOR SEVERE EVENT IN MOST OF OUR CWA...WITH A HIGHER THREAT ACROSS S AL AND THE FL PANHANDLE...WHERE INSTABILITY AND DYNAMICS ARE BETTER ALIGNED...BUT WE WILL JUST HAVE TO SEE HOW THINGS EVOLVE. TSRA THREAT WILL CONTINUE THROUGH 00Z IN THE NORTH AND 06Z IN THE CENTRAL AREAS UNTIL SFC/850MB WINDS SHIFT TO THE W AND NW. PLAN ON CHANCE POPS NORTH TO LIKELY POPS CENTRAL/S THROUGH THE EVENING. DUE TO ONGOING WATCHES...THREAT TO CENTRAL AREAS. WE WILL JUST HAVE TO SEE HOW IT PANS OUT...BUT I AM NOT SOLD ON A MAJOR SEVERE WEATHER EVENT IN OUR CWA AT THIS POINT. THE COLD FRONT WILL EXIT THE SE PART OF THE CWA BETWEEN 06Z AND 12Z AND THE THREAT FOR TSRA WILL QUICKLY END AS THE FRONT PASSES. STRONG CAA WILL ENSUE EARLY THU AS THE POLAR VORTEX CONTINUES TO DEEPEN ACROSS THE EASTERN U.S. 850MB TEMPS DROP INTO THE -10C TO -12C ACROSS N GA EARLY FRI...THE COLDEST IT HAS BEEN SINCE 04 FEB. MOST AREAS SHOULD SEE A HARD FREEZE EARLY FRI...WITH LOWS 20 TO 25 NORTH AND 25 TO 30 SOUTH...OVERALL THE COLDEST IN OVER TWO WEEKS. DRY CONDITIONS WITH BELOW NORMAL TEMPERATURES WILL CONTINUE FOR THE REMAINDER OF THE SHORT TERM AS A LARGE CANADIAN HIGH SPREADS FROM THE CENTRAL PLAINS INTO THE SOUTHEAST U.S. A TIGHT PRESSURE GRADIENT WILL DEVELOP ACROSS THE EASTERN U.S. THU BEHIND THE DEPARTING COLD FRONT. WILL NEED A WIND ADVISORY FOR AT LEAST THE NORTH HALF OF THE CWA THU AS A RESULT. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A COLDER PATTERN WILL DOMINATE AT LEAST THE FIRST HALF OF THE EXTENDED AS THE POLAR VORTEX DEEPENS AND A DEEP EASTERN U.S. TROUGH REMAINS IN PLACE THROUGH EARLY NEXT WEEK. AN ALBERTA CLIPPER WILL DIVE SE INTO THE NORTHERN PLAINS AND GREAT LAKES SAT...AND CONTINUE TO ROTATE THROUGH THE BASE OF THE EASTERN U.S. TROUGH AND THE SE U.S. BY SUN. STRONG DYNAMICS AND CAA WILL ACCOMPANY THIS SYSTEM AND GENERATE A NARROW BAND OF PCPN ALONG THE ASSOCIATED FRONT. THERE REMAINS SOME POTENTIAL FOR WINTER WX WITH THIS SYSTEM...ALBEIT IT APPEARS TO BE THE USUAL CASE OF WHETHER OR NOT THE COLD AIR IN PLACE WILL BE DEEP ENOUGH FOR FROZEN PCPN BEFORE THE DEEPER MOISTURE EXITS THE REGION. THE BULK OF THE PCPN EXITS TO THE SE BEFORE THICKNESS VALUES AND 850MB TEMPS SUPPORT SNOW. IN ADDITION...SYSTEM APPEARS TO BE A LITTLE SLOWER THAN PREVIOUSLY ADVERTISED...WHICH WOULD LEAN MORE TOWARD A RAIN THAN A SNOW SOLUTION FOR THE ATL AREA. PLAN TO REMOVE PCPN FOR FRI NIGHT AS VERY DRY AIR REMAINS OVER THE CWA UNTIL EARLY SAT. LOW-LEVEL THICKNESS AND 850MB TEMPS DO NOT SUPPORT RAIN UNTIL AFT 00Z SUN...SO WILL JUST MENTION RAIN FOR SAT...THEN RAIN CHANGING TO SNOW N GA SAT NIGHT...WITH A BRIEF PERIOD OF SNOW POSSIBLE ATL NORTHWARD AT THE END OF THE PCPN. I COULD SEE AN INCH IN THE HIGHER ELEVATIONS OF N GA...BUT LITTLE ACCUMULATION ELSEWHERE AT THIS POINT. COLD...DRY HIGH PRESSURE WILL THEN DOMINATE INTO EARLY NEXT WEEK. THE FLOW TRANSITIONS BACK TO A MORE ZONAL PATTERN WITH A WEAK PACIFIC SYSTEM SLATED TO TRAVERSE THE AREA BY MID WEEK WITH AT LEAST A SMALL CHANCE FOR SHRA. THE 12Z RUN OF THE GFS IS MUCH WEAKER WITH THIS SYSTEM THAN THE 00Z WAS. INSTABILITY IS MINIMAL TO NONE...SO WILL JUST MENTION SHRA AT THIS TIME. BELOW NORMAL TEMPS AT THE BEGINNING OF THE EXTENDED WILL TREND BACK TO NORMAL OR SLIGHTLY ABOVE NORMAL READINGS AS THE FLOW BECOMES ZONAL AND HIGH PRESSURE MODERATES OVER THE AREA. && .FIRE WEATHER... MOST AREAS SAW LIGHT RAIN THIS MORNING...AND MOST AREAS WILL GET MORE TONIGHT. THUS...DESPITE DRIER...WINDY CONDITIONS SPREADING ACROSS THE AREA THU...FUELS WILL BE TOO WET FOR ANY FIRE WEATHER WATCHES/WARNINGS IN THE SHORT TERM. && .AVIATION... MIXTURE OF VFR AND MVFR CEILINGS EXPECTED TO CONTINUE THROUGH 06Z... OUTSIDE OF CONVECTION. SCATTERED STRONG THUNDERSTORMS WILL BE MOVING ACROSS THE FORECAST AREA THROUGH 06Z AS WELL. AFTER 06Z CONDITIONS WILL BE IMPROVING TO MOSTLY VFR CONDITIONS...WITH SOME MVFR CEILINGS CONTINUING OVER THE SOUTHEAST PORTION OF THE FORECAST AREA AHEAD OF THE COLD FRONT. ISOLATED TO SCATTERED CONVECTION MAY BE CONTINUING OVER THE SOUTHEAST AS WELL AS THE FRONT PUSHES THROUGH. VFR CONDITIONS ARE EXPECTED AREAWIDE AFTER 12Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 43 54 27 50 30 / 40 0 0 0 0 ATLANTA 40 50 28 48 34 / 60 0 0 0 0 BLAIRSVILLE 34 44 20 40 27 / 30 10 0 0 0 CARTERSVILLE 36 47 23 48 28 / 40 0 0 0 0 COLUMBUS 47 57 30 53 32 / 100 0 0 0 0 GAINESVILLE 40 49 26 46 32 / 40 0 0 0 0 MACON 48 58 28 54 29 / 90 0 0 0 0 ROME 36 48 23 48 28 / 40 0 0 0 0 PEACHTREE CITY 41 51 24 49 26 / 70 0 0 0 0 VIDALIA 55 60 32 56 29 / 90 10 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL... CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON... MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH... PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON... SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR... TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES... WILKINSON. WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON... FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS... TOWNS...UNION...WALKER...WHITE...WHITFIELD. WIND ADVISORY FROM 9 AM TO 7 PM EST THURSDAY FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HENRY... JACKSON...JASPER...LUMPKIN...MADISON...MORGAN...MURRAY... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING... PICKENS...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING... TALIAFERRO...TOWNS...UNION...WALKER...WALTON...WHITE... WHITFIELD...WILKES. TORNADO WATCH UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON... HARALSON...MURRAY...PAULDING...POLK...WALKER...WHITFIELD. && 19
Hazardous weather outlook, Feb 18, 8:25 AM EST, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 825 AM EST WED FEB 18 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 825 AM EST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS POSSIBLE OVER WEST CENTRAL GEORGIA AND ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER THE REST OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING... .SYNOPSIS... A COLD FRONT OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE EAST TODAY MOVING ACROSS GEORGIA THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD ACROSS NORTH AND CENTRAL GEORGIA WILL BE LIGHTNING...DAMAGING WINDS...TORNADOES...AND HAIL. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE ACROSS WEST CENTRAL GEORGIA AND BETWEEN THE HOURS OF 2 PM AND MIDNIGHT. .OTHER HAZARDS... STRONG GUSTY GRADIENT WINDS COULD PRODUCE MINOR DAMAGE...MAINLY TO TREES...ACROSS EXTREME NORTH GEORGIA THROUGH THIS EVENING. FOR MORE INFORMATION SEE THE LATEST WIND ADVISORY STATEMENT. .DISCUSSION... A LARGE ARE OF RAIN OVER NORTH AND CENTRAL GEORGIA HAS STABILIZE THE ATMOSPHERE OVER THE REGION THIS MORNING. HOWEVER AS THIS AREA EXITS THROUGH NOON...THE ATMOSPHERE WILL SLOWLY DESTABILIZE AHEAD OF THE COLD FRONT. MOST UNSTABLE CAPES ARE EXPECTED TO REACH 600 ACROSS WESTERN AND CENTRAL GEORGIA THIS AFTERNOON. THIS...COUPLED WITH A STRONG LOW LEVEL JET AND HELICITIES OF 300 TO 500 WILL AID IN SEVERE THUNDERSTORM DEVELOP THIS AFTERNOON. WHILE ISOLATED SEVERE STORMS COULD OCCUR JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA...THE BEST LOCATION FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE WEST OF A LINE FROM FRANKLIN...TO AMERICUS. THE THREAT OF SEVERE THUNDERSTORMS SHOULD DIMINISH BETWEEN 7 PM AND MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Feb 18, 9:58 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
958 PM EST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND DMG 6 SSW WATKINSVILLE 33.78N 83.45W
02/18/2009 OCONEE GA EMERGENCY MNGR
POSSIBLE TORNADO. EMA DIRECTOR REPORTS SIGNIFICANT DAMAGE
STARTING ON U.S. 441 AT MILE MARKER 2-3 AT TAPPIN SPUR
ROAD. DAMAGE CONTINUES EAST TO HALE ROAD AND COLHAM ROAD.
TREES DOWN AND A VEHICLE OVERTURNED. U.S. 441 WAS
COMPLETELY CLOSED BECAUSE OF DOWNED TREES AND POWER
LINES. SEVERAL HOMES SUSTAINED MINOR ROOF DAMAGE. ONE
MOBILE HOME MOVED FROM ITS FOUNDATION.
&&
RABSpecial weather statement, Feb 18, 10:00 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1000 PM EST WED FEB 18 2009 GAZ050-060-061-190330- 1000 PM EST WED FEB 18 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN HANCOCK...PUTNAM AND GREENE COUNTIES UNTIL 1030 PM EST... AT 958 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER 6 MILES WEST OF EATONTON...MOVING EAST AT 50 MPH. PERSONS OUTDOORS SHOULD MOVE TO A SAFE PLACE. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HANCOCK... PUTNAM AND GREENE COUNTIES THROUGH 1030 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WILLARD...CENTRAL GEORGIA EXPERIMENT STATION...WARFIELD...ROCK EAGLE 4-H CENTER...EATONTON...PHOENIX... OCONEE SPRINGS PARK...REYNOLDS PLANTATION...ROCKVILLE...LIBERTY... SPRINGFIELD...SPARTA...WHITE PLAINS AND SHOULDERBONE.
Special weather statement, Feb 18, 10:11 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1011 PM EST WED FEB 18 2009 GAZ066-067-078-190345- 1011 PM EST WED FEB 18 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN HARRIS...TROUP AND MERIWETHER COUNTIES UNTIL 1045 PM EST... AT 907 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST POINT...MOVING EAST AT 40 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HARRIS... TROUP AND MERIWETHER COUNTIES THROUGH 1045 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PIEDMONT HEIGHTS...WEST POINT... CANNONVILLE...LONG CANE...WHITESVILLE-PINE LAKE...SMITHS CROSSROAD... BAUGHS CROSSROADS...JONES CROSSROADS...PINE MOUNTAIN VALLEY... STOVALL...PINE MOUNTAIN-CALLAWAY GARDENS...F.D. ROOSEVELT STATE PARK AND DURAND.
Local storm report, Feb 18, 10:13 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 PM EST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND DMG 6 SSW WATKINSVILLE 33.78N 83.45W
02/18/2009 OCONEE GA EMERGENCY MNGR
POSSIBLE TORNADO. SIGNIFICANT DAMAGE STARTING ON U.S. 441
AT MILE MARKER 2-3 AT TAPPIN SPUR ROAD. DAMAGE CONTINUES
EAST TO HALE ROAD AND COLHAM ROAD. TREES DOWN AND A
VEHICLE OVERTURNED. U.S. 441 WAS COMPLETELY CLOSED
BECAUSE OF DOWNED TREES AND POWER LINES. SEVERAL HOMES
SUSTAINED MINOR ROOF DAMAGE. ONE MOBILE HOME MOVED FROM
ITS FOUNDATION. GEORGIA NATURE CENTER REPORTS HUNDREDS OF
TREES DOWN...TWO TENT AREAS DESTROYED...DAMAGE TO SOLAR
PANELS. DAMAGE PATH ESTIMATED TO BE 1/3 MILE WIDE.
&&
RABSpecial weather statement, Feb 18, 10:13 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1013 PM EST WED FEB 18 2009 GAZ074-084-085-097-190345- 1013 PM EST WED FEB 18 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN LAURENS...JOHNSON... WILKINSON AND WASHINGTON COUNTIES UNTIL 1045 PM EST... AT 1012 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NICKLESVILLE...MOVING EAST AT 55 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS LAURENS...JOHNSON...WILKINSON AND WASHINGTON COUNTIES THROUGH 1045 PM EST. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MONTROSE... NICKLESVILLE...CHAPPELLS MILL...BREWTON...TUCKERS CROSSROAD... LOVETT...SPANN...HARRISON...DONOVAN AND WRIGHTSVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Feb 18, 10:14 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1014 PM EST WED FEB 18 2009 GAZ068-070-190345- 1014 PM EST WED FEB 18 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN PIKE AND LAMAR COUNTIES UNTIL 1045 PM EST... AT 1012 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HOLLONVILLE TO 11 MILES WEST OF CONCORD... MOVING EAST AT 50 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PIKE AND LAMAR COUNTIES THROUGH 1045 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE HOLLONVILLE...CONCORD...HILLTOP...WILLIAMSON... ZEBULON...MILNER...LIFSEY SPRINGS...MEANSVILLE...CHAPPEL MILL... LIBERTY HILL...PIEDMONT...JOHNSTONVILLE...GOGGINS...ALDORA AND BARNESVILLE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:07 PM EST | Severe Thunderstorm Warning | FFC | Haralson, Polk | 38 min |
| Feb 18, 7:21 PM EST | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Fulton | 21 min |
| Feb 18, 7:22 PM EST | Tornado Warning | FFC | Greene, Hancock, Putnam | 53 min |
| Feb 18, 7:31 PM EST | Severe Thunderstorm Warning | FFC | Haralson, Paulding | 21 min |
| Feb 18, 7:38 PM EST | Severe Thunderstorm Warning | FFC | DeKalb, Henry | 29 min |
| Feb 18, 7:40 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Heard | 35 min |
| Feb 18, 7:53 PM EST | Tornado Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 56 min |
| Feb 18, 7:56 PM EST | Tornado Warning | FFC | Coweta, Heard | 29 min |
| Feb 18, 8:03 PM EST | Severe Thunderstorm Warning | FFC | Henry, Jasper, Morgan, Newton, Rockdale | 42 min |
| Feb 18, 8:11 PM EST | Tornado Warning | FFC | Jasper, Morgan, Newton | 33 min |
| Feb 18, 8:22 PM EST | Tornado Warning | FFC | Coweta, Meriwether, Spalding | 38 min |
| Feb 18, 8:27 PM EST | Tornado Warning | FFC | Heard, Troup | 34 min |
| Feb 18, 8:27 PM EST | Tornado Warning | FFC | Greene, Jasper, Morgan, Putnam | 38 min |
| Feb 18, 8:43 PM EST | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee | 30 min |
| Feb 18, 8:55 PM EST | Tornado Warning | FFC | Coweta, Meriwether | 32 min |
| Feb 18, 8:56 PM EST | Tornado Warning | FFC | Fayette, Spalding | 29 min |
| Feb 18, 9:04 PM EST | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley, Taylor | 27 min |
| Feb 18, 9:15 PM EST | Severe Thunderstorm Warning | FFC | Heard | 31 min |
| Feb 18, 9:20 PM EST | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper | 40 min |
| Feb 18, 9:23 PM EST | Severe Thunderstorm Warning | FFC | Fayette, Lamar, Spalding | 52 min |
| Feb 18, 9:24 PM EST | Severe Thunderstorm Warning | FFC | Crawford, Houston, Macon, Peach, Taylor | 17 min |
| Feb 18, 9:38 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 52 min |
| Feb 18, 9:58 PM EST | Severe Thunderstorm Warning | FFC | Butts, Jasper, Jones, Lamar, Monroe | 37 min |
| Feb 18, 10:06 PM EST | Tornado Warning | FFC | Butts, Jasper, Jones, Monroe, Putnam | 36 min |
| Feb 18, 10:10 PM EST | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam | 28 min |
| Feb 18, 10:37 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Putnam, Washington | 35 min |
| Feb 18, 10:41 PM EST | Tornado Warning | FFC | Baldwin, Hancock, Jones, Putnam, Washington | 28 min |
| Feb 18, 10:46 PM EST | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 44 min |
| Feb 18, 10:48 PM EST | Tornado Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 42 min |
| Feb 18, 10:55 PM EST | Severe Thunderstorm Warning | FFC | Emanuel | 23 min |
| Feb 18, 11:11 PM EST | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Washington | 45 min |
| Feb 18, 11:34 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Jones, Monroe | 30 min |
| Feb 19, 12:02 AM EST | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Jones, Twiggs, Wilkinson | 28 min |
| Feb 19, 12:25 AM EST | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 4 min |
| Feb 19, 2:03 AM EST | Severe Thunderstorm Warning | FFC | Toombs | 12 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.